Question from Sindiswe

Question

Why do I keep getting stray long hairs growing on my cheek, and sometimes on my chin. I keep tweezing them but they do eventually grow back sometimes.

Submitted by Sindiswe on 11 November 2016

Answer

Hi, Sindiswe. Facial hair in woman is caused by hormonal disturbances. Testosterone is broken down into Dihydrotestosterone (DHT) in the body and excess levels of DHT can cause symptoms such as facial hair, acne, thinning hair or balding, and cysts on the ovaries. You will never get rid of this hair by tweezing, waxing or even laser as they will always come back. The only solution is to treat the hormone issue. It is often driven by high blood sugar and insulin levels, so a dietary change will be required. Test your insulin levels and start treating it if needed and avoid sugar and refined carbs. It is possible to treat the hormones but you would have to consult with a doctor that really understands hormones. If you need assistance with this please make an appointment with one of our Health Renewal doctors.

Want to ask a question? Sign in here sign up now

More Questions

Question from Brenda Parr

Question

I sweat when I exercise, which is fine. But why does it sometimes have a nasty ammonia smell, and most times not?

View the answer

| Submitted by Brenda Parr on 29 November 2016

Question from Thembi

Question

What’s the best way to loose belly fat and do Waist Trainers actually work?

View the answer

| Submitted by Thembi on 18 November 2016

Question from Maura

Question

I know I need to drink more water, but are the other ways to include more water in your diet without drinking it?

View the answer

| Submitted by Maura on 3 November 2016

Question from Mbali Vuka

Question

Dear Dr. I heard about beauty supplements. What are they and how are these different from other “vitamins” I might add to my diet? Also what is Astaxanthin?

View the answer

| Submitted by Mbali Vuka on 28 September 2016

Question from Tanya Lawrence

Question

If hair is essentially dead and cannot absorb anything then why are there so many shampoos, conditioners, treatments etc which one has to put on your hair if ones hair is dead – I just don’t get it. Also thinking of purchasing a product formerly known as Rogaine or Regaine which is now called Minoxidal 2% – recommended by my pharmacist,he says you just spray it on and that he sells a lot of it and a lot of dermatologists recommend it for their patients. Do you think I should try it? I am just so sick of my thinning hair, and yes I have changed my diet too.

View the answer

| Submitted by Tanya Lawrence on 27 September 2016

BeautySouthAfrica - your pre-shop stop for all things beauty

Beautysouthafrica.com is South Africa’s most comprehensive online beauty magazine and your pre-shop stop for product information and reviews. From the latest international make-up trends to the hottest new products on the market, we offer insights into the glamorous world of beauty. Join like-minded beauty fanatics in our loyalty program and earn points, trial beauty products and share your experiences.

Become a beauty addict!

Get great deals and climb the ladder to a Gold Star!

×

Sign In

×